MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47944
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Chest Pain (1776); Neck Pain (2433); Foreign Body In Patient (2687)
Date of Event 11/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint device was discarded at the time of the event; however, it is unknown if the device fragment that was removed from the patient will be returned.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an electrophysiology ablation procedure, a wire included in a micropuncture transitionless access set separated.The anatomy was reportedly normal.Per the reporter, nothing unusual occurred when the device was inserted into the internal jugular artery; however, tension was encountered, and the wire was pulled out through the entry needle and replaced with a new wire.The user did not realize that part of the wire separated at that time.The patient experienced right upper chest and neck pain and was directed to the emergency room several days later by the physician.A ct scan noted an extra-luminal linear metallic object, having the appearance of a fractured wire, within the soft tissues of the base of the neck, extending into the right mediastinal region.A procedure to extract the foreign body was scheduled and performed on (b)(6) 2022 at a different hospital.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an electrophysiology ablation procedure, a wire included in a micropuncture transitionless access set separated.The anatomy was reportedly normal.Per the reporter, nothing unusual occurred when the device was inserted into the internal jugular artery; however, tension was encountered, and the wire was pulled out through the entry needle and replaced with a new wire.The user did not realize that part of the wire separated at that time.The patient experienced right upper chest and neck pain and was directed to the emergency room several days later by the physician.A ct scan noted an extra-luminal linear metallic object, having the appearance of a fractured wire, within the soft tissues of the base of the neck, extending into the right mediastinal region.A procedure to extract the foreign body was scheduled and performed on (b)(6) 2022 at a different hospital.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu) states that the intended use of the device is for placement of wire guides up to 0.038-inch diameter in the peripheral vascular system when a small 21-gauge needle stick is desired.The ifu also states: ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt¿; and ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage¿.Wire or catheter embolism is listed as a potential adverse event.The ifu instructs the user: ¿do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ the information provided upon review of the dmr, dhr, and the ifu suggests that there is evidence the device was manufactured to specification.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information and results of the investigation, cook has concluded that unintended user error contributed to this incident.It was noted the user manipulated/pulled back the wire guide within the needle.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was on 21nov2024.The original ablation procedure was intended to treat supraventricular tachycardia (svt).The patient presented to the emergency department on (b)(6) 2022 for persistent sharp pain in the right upper chest/neck.A chest x-ray was followed by a ct scan, which revealed a three-inch wire fragment in the chest.On (b)(6) 2022, the patient underwent surgery to remove the wire; however, the surgery was unsuccessful.The patient was referred to a cardiothoracic department at another facility the same day for a second surgery, during which the wire was successfully removed.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.Corrected information: d4.The additional information was received from abbott (device manufacturer) on 21nov2024.This information does not change the investigation and the conclusion is unchanged.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15896058
Report Number1820334-2022-01798
Device Sequence Number17445351
Product Code DYB
UDI-Device Identifier00827002479449
UDI-Public(01)00827002479449(17)251018(10)15025746
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model NumberG47944
Device Catalogue NumberMPIS-401-NT-U-SST
Device Lot Number15025746
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer03/10/2023
11/21/2024
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date04/04/2023
12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age37 YR
Patient SexFemale
Patient Weight87 KG